News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Mucus on or instead of stool


 HealthConcerns - Wed Feb 27, 2008 8:23 pm

I've been having problems with constipation a lot lately. I don't think I've ever had regular bowel movements, but I never really paid attention to it until I had some problems a couple weeks ago and told my mom about it and she's been making sure I keep track of how often I have a BM. I've been taking stool softeners regularly and even done an enema a few times in the past week. I guess my problem is that I haven't had a BM in 3 days and then today I had a small one. I tried an enema and had another small one but I noticed there was yellow mucus on and with my stool. I've had another BM since then but no stool was present, only the yellowish mucus. I was just curious how serious this is. I already have an doctors appt for Wednesday the 12 when I'm home from college on spring break, but I was just wondering if this is something I should be more concerned about and if I should try to get an appointment earlier and take off school. Or go to the emergency room? I'm not sure what to do.
 Debbie Miller, RN - Sun Mar 02, 2008 11:46 pm

User avatar Hello,
Mucus in the stool is a common symptom of irritable bowel syndrome and ulcerative colitis, occasionally in Crohn's disease or a bacterial infection or obstruction. It is good you are seeing a doctor about this but unless you find yourself in acute pain, notice blood or other sympoms this would not be an emergency for which you would need to alter your schedule.

Meanwhile, try adding fiber supplements daily along with extra water intake. Metamucil, Citracel, or Konsyl are good choices. Mix in juice which automatically gives you a little extra fluid there too.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here